MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC BIVONA; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC BIVONA; TUBE TRACHEOSTOMY AND TUBE CUFF
Catalog Number 67PFS35
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/23/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during patient use, the silicone broke off of the plastic at the hub.A trach change out was performed as a result.No further complications were reported in relation to this event.
 
Additional Manufacturer Narrative
One tracheostomy was returned for evaluation.Visual inspection found the device to have a broken connector, and wrinkles in the cuff.As functional testing, 32 assemblies taken out of production floor inventory were reviewed to see if they had adhesive curing issue; no adhesive issues were detected on the units.The reported customer complaint was not confirmed.The most probably cause of issue been determined to be that damage occurred after product left shm facilities.

Brand Name
BIVONA
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC
6000 nathan lane north
minneapolis MN 55442
MDR Report Key8724504
Report Number3012307300-2019-03629
Device Sequence Number1787832
Product Code JOH
UDI-Device Identifier10351688518613
UDI-Public10351688518613
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K923878
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number67PFS35
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/22/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/24/2019
Supplement Date Received by Manufacturer08/13/2019
Initial Report FDA Received Date06/21/2019
Supplement Report FDA Received Date09/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;